Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Headaches, nausea, dizziness, palpitations, taking zoloft, symptoms are persisting

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
I have been on SSRIs for 21 years, mainly Zoloft (up to 200 mg/day). For the last five years I have deteriorated to the extent I am suicidal. I have some strange symptons. For example, waking up with headaches and nausea, chest palpitations, peeling hands, dizziness, extreme fatigue and I seem to bleed easier than previously. I went off them a couple of times, only to fall into a XXXXXXX hole and the withdrawals were terrible. XXXXXXX
Posted Sat, 5 May 2012 in Mental Health
Answered by Dr. Ashish Mittal 7 hours later

Thanks for your query.

I appreciate your efforts for medical consultation in so much distress.

Important aspects of your query are:
•     60 year old male
•     Known case of chronic depression
•     Exacerbation and poor response to treatment in last 5 year
•     Complaints of: headaches, nausea, chest palpitations, peeling hands, dizziness, extreme fatigue and easy bleeding
•     Exacerbation of symptoms in morning hours
•     Currently on treatment with Cembulta
•     Past history of treatment with Zoloft

First and most important thing in your case is presence of suicidal tendency. I would strongly advise you to discuss these feeling with your family members and psychiatrist. You need immediate medical attention.

All your symptoms like headaches, nausea, chest palpitations, peeling hands, dizziness and extreme fatigue are symptoms of severe depression. But presence of easy bleeding needs evaluation.

As you mentioned about treatment with Zoloft, but currently you are receiving Cembulta. Zoloft may be more suitable if you improved with this in past.

If one medicine fail then according to guideline following steps are taken: increasing the dose, change of anti depressants, addition of antidepressant, addition of mood stabilisers and electro convulsive therapy.

Final message to you: inform your psychiatrist about suicidal tendency and get admitted in hospital.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor